Can Botox Cause Bulging Veins and Tight Skin?
- Asked by Butterflyb
- 7 months ago
I had botox once approximately 3 months ago for the wrinkles when I frown. It is now starting to wear off slightly and I have noticed a prominent vein on my forehead. Is this caused by the botox? I am now really concerned to have it done again as I really don't want a noticeable vein. Also since i had botox my skin looks tight between my eyebrows. Is this because it hasn't been done properly?
Botox and veins and skin tightness
The answers and advice given by others here is accurate and valid in my opinion. When skin is smooth you can see underlying veins. The veins can be treated but it may be a long course so be patient. Smooth skin appears tighter. So if you do not like this effect you simply do not get more Botox. Although wildly popular, not all patients like Botox. I have seen the vein appearance in a member of my own family that i was treating for a very lined forehead. She chose to ignore the vein and enjoy the great Botox effect. Botox is wonderful, but it is not for everyone. My Best, Dr C
Web reference: http://www.gcommonsmdplasticsurgery.com
Botox and skin/veins
Botox works to relax the muscles where it's injected...if you are noticing a vein or "tighter" skin, it absolutely could be a direct result of the Botox injection(s). The smoother the skin, the easier to see underlying vasculature.
Botox causing vein and tight skin
When the muscles don't move anymore, or as much, it can make the skin appear tighter. Most people actually like this affect because it creates a smoothness. Also, when the skin is tighter sometimes a more prominent vein will show up. The vein can be treated with sclerotherapy, most likely. But the Botox didn't cause the vein. The smoothness of the skin after Botox is just making it much more obvious.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.